Requip XL


#1
I am taking 6mg per day Requip XL and have recently started getting swollen ankles. Is there any connection and if so what should I do about it?

Cheers

Phillippe

#2
Hello Phillippe,
There is definitely a connection between Requip XL and swollen ankles, although 6mg does sound rather a low dose to cause the problem. It is recommended that you see your GP/practice nurse who will do blood tests to check liver/kidney function. Other than that, the advice is to rest with your feet above the level of your heart (much easier said than done!), and to drink plenty of water. Although it is apparently a fluid retention problem, diuretcs are not recommened as they mess with your electrolyte balance.
If it becomes a real problem, you may need to discuss with your neuro a possible change of drug regime

I wish you all the best - swollen ankles are no fun!

#3
Mirapexin has the same side effect. I was prescribed below knee compression stockings, class II(= strength) and this kept it at bay.Hot weather and inactivity made it worse. I found lowering the dose (if possible) also helped.

#4
Unfortunately swollen ankles does seem to be quite a common side effect with this med.
It happened to me and after all the usual tests, I gradually had to come off and go on a Levadopa based drug.
Having said that tho, i know of others on this drug who are not affected.
The 'Baby Elephant 'look isn't a good look for the Summer!

#5
Unless youre a mummy elephant of course.

.